Depo Medrone Injections - Side Effects?

jabster
jabster Member Posts: 39
edited 30. Jan 2016, 04:50 in Living with Arthritis archive
Hello everyone :)

Hope you are all keeping as well as can be. This might be a bit of a ramble...

I got a 120mg Depo Medrone IM injection last week, took unwell as soon as I was injected - nausea, dizzy, hot, itchy all over. Massive hives came out all over within an hour. These all settled and I felt fine the next day.

2 days later I got stabbing pain in my left temple and numbness/tingly feeling on my face/lips especially around my eye socket on left side. Ear & cheek hot to touch on and off, with other pains around ear and top of head.

I have seen my GP as it isn't getting any easier. She is checking for temporal arteritis but I suspect it could be further SE from the Depo Medrone.

I have had these injections (IM and joint) numerous times in the past with no issues, so it's strange to have these SE now? Anyone else experienced anything like this? It's all a tad scary :(

I am back with the Rheumy nurse next week to start MTX injections (to go alongside Enbrel, which is starting to fail).

Thanks for reading this far, I did warn you it was a ramble LOL! x

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    The only side-effect I've had from a depo medrone is no effect whatsoever. :wink: The hives etc. is not unknown but the rest of it may not be related at all to the injection, it could be an infection, it could be arteritis, it could be just one of those things - I know it's very tempting to blame everything on the disease and its meds but other things rock up regardless. The human body is a weird and wonderful thing but for the likes of us it's merely weird.

    For what it's worth I think you've done all the right things and contacted all the right people - it's always best to keep everyone in your loop. Today I restarted my meth injections after a fortnight's abstinence due to an infection then I will humira early next week. There are many strange bugs going around at the moment so hopefully this cold snap will kill some of them off. Please let us know how you get on, I wasn't keen on the meth pens at first but now I appreciate how swift they are. DD
  • stickywicket
    stickywicket Member Posts: 27,101
    edited 30. Nov -1, 00:00
    I've neither had nor, I think, read of such a reaction to a depo jab but I do know that, not having had an allergic reaction to something in the past, is no guarantee we won't in the future.

    Whether or not it's that or something else is, I think, beyond our medical expertise but, as DD says, you're doing the right thing by ensuring your GP is in on it. Do ensure the rheumatology lot are too before adding anything else to the mix. And good luck. Not a pleasant experience.
  • daffy2
    daffy2 Member Posts: 1,636
    edited 30. Nov -1, 00:00
    It is possible to get an allergic reaction to something which previously hasn't caused problems, and yes you do need to make sure all involved with your care are aware that this has happened, because such reactions can become worse with subsequent exposure.
    Just a thought - it might be worth checking whether the brand you had this time was different from previous ones. If it was different it may be that there was something other than the drug itself that caused a problem.
  • barbara12
    barbara12 Member Posts: 21,276
    edited 30. Nov -1, 00:00
    Hello jabster
    The side effects I have are swelling and burning of my face,so when I do have them they keep me in longer than normal, but must say the more I have had the effects have diminished...
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    I`ve never had a reaction anything like that after a depo injection, but that`s not to say it can`t happen. I hope you can get some answers.
  • jabster
    jabster Member Posts: 39
    edited 30. Nov -1, 00:00
    Thank you everyone for the replies :)

    Had bloods taken today, so see what they show and Rheumy nurse phoning me back about the MTX injections, think it's best to leave them another week to see what's going on.

    Thanks x
  • stickywicket
    stickywicket Member Posts: 27,101
    edited 30. Nov -1, 00:00
    I guess it's all going as well as possible. I do hope it's just a blip.
  • Pedz
    Pedz Member Posts: 41
    edited 30. Nov -1, 00:00
    Hi Jabster and hi everyone else I haven't been on here for a while due to my account not working correctly.

    Anyway, the only side effects I had from Depo was seriously bad temper by that I mean going from normal to serious mad man rage in half a second, other than that all ok,

    Had bad reactions to MTX injections and sulphasalazine so I'm only on prednisone until I see consultant. Sorry to ramble on your thread. Hope you get fixed
  • jabster
    jabster Member Posts: 39
    edited 30. Nov -1, 00:00
    Thanks everyone x

    Bloods thankfully have come back clear. Pain still there but not as bad. GP gave anti bs and steroid nasal spray as they think it might be sinus/ear infection. If no better I'm back next week with them again.

    So no enbrel this week :( and the depo medrone hasn't made much difference. MTX appt has been postponed until I'm feeling better.

    Thanks everyone and hope you are all ok x
  • stickywicket
    stickywicket Member Posts: 27,101
    edited 30. Nov -1, 00:00
    You seem to be heading in the right direction but with nothing definite as to cause. Maybe, if you were already harbouring a sinus infection, it was the enbrel or meth that set things into overdrive and the depo that got the blame. Who knows? Life is a magical mystery tours for us. Let's just hope everything settles now.

Who's Online

11
PeterJ
PeterJ
Trace72
Trace72
+9 Guests